MAUDE Adverse Event Report: SMITH & NEPHEW, INC. VISIONAIRE LT CUTTING BLOCK KIT - LGNP; PROSTHSIS,KNEE,PATELLFMRTIBIL,SMICONSTRAIND,CMNTD,POLYMR/METL/POLYMR

SMITH & NEPHEW, INC. VISIONAIRE LT CUTTING BLOCK KIT - LGNP; PROSTHSIS,KNEE,PATELLFMRTIBIL,SMICONSTRAIND,CMNTD,POLYMR/METL/POLYMR
Catalog Number V0100022
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/01/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a sizing and femoral rotation discrepancy was identified during a total knee using a visionaire cutting block.The visionaire plan was determined to be a 7 femur and 5 tibia.Once the distal femur was resected and sz 7 4 in 1 femoral block was visualized on bone it was apparent the sizing was off.At this point dr.Snyder observed the femoral rotation to be too external as well.To correct this we used standard instrumentation to size the femur to size 6, and also adjusted the rotation approx.3-4 degrees internal.The patient was not harmed or surgery delayed since all instrumentation and implants were available.Hospital threw blocks in trash, so nothing is available to return for review.
 
Additional Manufacturer Narrative
The associated visionaire cutting block kit was not returned for evaluation.Our investigation including an engineering evaluation by our visionaire team revealed that the femoral component was incorrectly rotated by 3 degrees.A possible hypoplastic medical condyle could have been a contributing factor.However, no root cause could be found for the sizing portion of the complaint.The femur was sized according to visionaire standards.Corrective actions have been implemented to help eliminate this issue from recurrence.The visionaire team has taken steps to ensure that all surgeon preferences are met going forward.No further actions are being taken at this time.We consider this investigation closed.Should additional information be received, the complaint will be reopened.

Brand Name
VISIONAIRE LT CUTTING BLOCK KIT - LGNP
Common Device Name
PROSTHSIS,KNEE,PATELLFMRTIBIL,SMICONSTRAIND,CMNTD,POLYMR/METL/POLYMR
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7781014
Report Number1020279-2018-01520
Device Sequence Number1757856
Product Code JWH
UDI-Device Identifier03596010653130
UDI-Public03596010653130
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K082358
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberV0100022
Device Lot Number00117944V1
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/01/2018
Supplement Date Received by Manufacturer08/01/2018
Initial Report FDA Received Date08/14/2018
Supplement Report FDA Received Date11/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1